* Prices may differ from that shown
I have to say that my most often used form of pain relief medication is paracetamol. But even so there are some types of pain that I think are best treated with ibuprofen.
However, my husband prefers not to take Nurofen as he says it brings on his asthma condition.
I find that if I am suffering from a severe toothache or indeed any kind of nerve pain then I seem to usually get better results with ibuprofen or Nurofen. Nurofen is a trademark of ibuprofen.
I can say in all honestly that I find that the cheaper ibuprofen caplets work just as well as the more expensive and branded Nurofen caplets. I will use both, depending on availability at the time and also on any special offers to be found.
I find tablets can be very difficult to swallow so I will always choose to buy caplets or capsules over tablets. In the case of Nurofen tablets, these are extremely easy to swallow and are, for me, much better to take than paracetamol caplets in terms of ease of taking. They are smoother because of their oval shape and especially their coating.
Nurofen caplets are intended to be used to help to ease fever and pain such as:
Headache and migraine
Cold and influenza
Nurofen caplets are available from pharmacies and supermarkets without needing a doctor’s prescription.
They are suitable for vegetarians and are both gluten and lactose free.
My pack of Nurofen contains sixteen caplets, each of 200mg strength of ibuprofen. Nurofen caplets can also be purchased in different sized packs.
Boots £1.99 for 16 caplets
Lloyds Pharmacy £2.15 for 16 caplets
Luckily for me, I don’t tend to suffer with headaches or pains very often but when I do, these are always my first choice and I like to ensure I have a strip of these in my handbag at all times.
There are lots of different pack sizes available and they are widely available from most shops, prices do vary a lot, prices start from around a pound and I find the best prices are generally from the discount stores which is where I purchase mine from.
Each tablet contains 200mg of ibuprofen, measures just a few cm in diameter and is sugar coated which means they are quite smooth and easy to swallow. If for any reason they get stuck in your mouth, they don’t leave that nasty taste (as I remember as a child).
Regardless of the reason for taking these, I find that they seem to work really very quickly and within around 10minutes, the pain starts to ease, whether that be period pains, flu symptoms, headaches or toothache. I must say that also whenever I have used, they do a good job at keeping the pain at bay and its not until several hours later that the pain starts to return. It is worth noting that you can only take 6 of these within a 24hour period, however the good thing is that you can alternate them with paracetamol, by this I mean take two of these now, then two hours later take two paracetamol, then two hours later take two of these and so on. To be honest, I find that unless I am really ill, two of these generally do what they should.
I would recommend and give these 5 out of 5 stars.
Thanks for reading.
About ten years ago I was unfortunate enough to be involved in two different car accidents within a six month period, one low impact but involving a twisting injury, and the other higher speed but head on. As a result I had a nasty case of whiplash and a shoulder injury which required me to have months of physio afterwards. This did solve the problem, and I am relatively pain free, but sometimes this old injury does flare up, such as now. I can't just sit around with two young children to sort out, particularly this week as it is half term week, so I need to turn to pain relief medicine to help me out.
This time I have aggravated my shoulder through doing some fairly mundane household tasks like hanging up washing on an inside airer and making my bed. I feel very sore in one particular area, and it is quite muscular, so I know in this case to turn to ibuprofen based medicine to reduce inflammation at the same time.
I usually only buy cheap ibuprofen, but the medicine cabinet only contained an empty box. When I mentioned this to my husband, he produced a box of nurofen caplets from his work bag that he bought a while ago when feeling a bit fluey. In the box is 16 caplets - oval shaped tablets. Each tablet is very uniform in appearance. They have a shiny white coat, with the word nurofen in black writing. The coating is non chalky, and it can sit on my tongue without leaving any residue on my tongue. This makes it preferable to cheaper versions for certain ailments like migraines for me when the act of swallowing a tablet can make my stomach turn if the residue leaves a taste in my mouth.
The tablets are very easy for me to swallow due to shape and coating. Like any tablet, I take these with a drink of water. The tablets really do go straight to work, and I found within about twenty minutes that these tablets had eased my pain enough for me to be able to carry on my day albeit at a slightly slower pace than normal. This pain relief lasted me a good seven hours or so before I was thinking about taking more tablets.
Each caplet provides a 200mg dose of the active ingredient ibuprofen, and it is recommended for treating pain, swelling and high temperatures. I normally use parecetomol for headaches and period pains, reserving ibuprofen for when I am suffering with a severe illness like flu, or when I am suffering from back pain or knee pain where ibuprofen provides better pain relief and helps the swelling.
These caplets are suitable for adults and children over 12 years old. You can take 1 or two tablets with a spacing of 4 hours between doses up to three times in 24 hours - a maximum of 6 caplets. I tend to take two at once for maximum pain relief when I am really suffering as I don't take any pain killers unless I am really in need of them.
There are a few guidelines on the packet to speak to a pharmacist if you have various health conditions and other conditions like allergies or having stomach bleeding where it should not be taken at all - it is worth taking a quick look at this before you self prescribe this over the counter remedy.
It comes with a double sided page of information for the user before taking. The most interesting side effect for me was that taking this can temporarily reduce your fertility. Just shows that you do still learn something new when going through life.
I really like this brand of ibuprofen, and it is very effective, but unfortunately this does come at a higher price. The Nurofen is £1.60 from tesco where we shop, or 10p per caplet. The tesco equivalent of this that is slightly less well presented but containing the same dose of ibuprofen is only 32p, or 2p per caplet. Budget should not come into this, but I feel that I am wasting money by buying the branded version here for myself when the cheap version works pretty much as well. I have appreciated having it though while I have been in lots of pain. When it comes to restocking my medicine cabinet, it will not be with this brand unless it is the cheapest on the shelf.
I always like to have some painkillers available at home so that they are there when I need them and I have found that ibuprofen works better for me than other painkillers such as paracetamol. Nurofen is the most well known brand of ibuprofen and I buy it occasionally. I have taken one today so I thought I would review it.
The box of Nurofen which I have contains the caplet version. They come in a typical foil blister pack, where each caplet is individually pressed out. The caplets are small narrow capsules rather than circular tablets. This shape is supposed to make them easier to swallow. I don't have any really difficulty with swallowing tablets or caplets, but I did when I was younger. I find these go down very easily and I don't think they would be too bad for someone to swallow who does have difficulty, as the shape does help and they are coated with a smooth surface, so there is no rough texture to contend with. If I do taste it as I swallow, which I normally don't, the taste is slightly sweet and not unpleasant in any way.
Nurofen's main ingredient is ibuprofen, which is a "non-steroidal anti-inflammatory drug" which is used to reduce swelling, pain and high temperature in the body. I find the Nurofen caplets get to work quickly and are very effective at eliminating headaches and other aches and pains. When I took it earlier today my headache was gone within about 10 minutes and I would say that is a typical timeframe for me after taking Nurofen. There is a leaflet inside the box detailing the sort of symptoms which Nurofen is designed to tackle, and this includes things like muscular pain, cold and flu, feverishness, dental pain etc as well as your usual headaches and period pains which are the main reasons why I take it.
The leaflet also provides all the necessary information on how to take it, dosages, when not to take it, full ingredients etc, so I will not restate all of that.
I do find that Nurofen works very well, but it costs a lot more than generic ibuprofen, for example you can get Boots value ibuprofen for 40p for a pack of 16 200 mg tablets. I never go for the very cheapest ones as I have found they sometimes don't work well for me, but at £1.95 for a pack of 16 caplets (200 mg) at Boots, Nurofen is much more expensive. The pack I have at the moment contains 12 caplets but I can't find the price for that one. I often buy the £1.59 Boots ones to save a bit of money, but if I am in a shop other than Boots and need some painkillers I am happy to pay for the Nurofen.
They are a good and reliable medicine for me. I won't take a star off for the price, as I think the product itself is 5 star quality.
After trying different pain relieving tablets, I've found that Nurofen is the fastest ibuprofen to get to work on relieving my pain. Although they are massively more expensive than stores own brands, I keep a box in my cupboard just incase the pain is unbearable.
-- Packaging --
The caplets come inside a silver metallic cardboard box, with the product name in big bold red text, it isn't hard to miss on the shelf. The reverse of the box contains all the normal information, dosages etc. It also has some braille, although I couldn't tell you what that says.
Inside the box is an information leaflet, going into more details about what is inside the drug, and side effects. The foiled backed tray is also inside, which houses each caplet individually.
-- Information --
The dosage for these Nurofen caplets is, for anyone over the age of 12 years, 1 or 2 caplets (depending on the level of pain) every 4 hours, but no more than 6 in a 24 hour period.
Nurofen's active ingredient is ibuprofen, an anti-inflammatory pain relieving medicine. It can be used to help lots of different aches and pains including: headaches, dental pain, period pain and muscular pain.
Nurofen is widely available from chemists, supermarkets and corner shops. The 12 caplet packet that I have got can usually cost anywhere between £1.50 and £2.
-- Using Nurofen --
When I'm in pain, I always reach for the paracetamol first, then stores own ibuprofen to back it up if it is needed, and if my pain is really bad then I opt for these Nurofen. I know that when I take the Nurofen caplets that the pain will start to ease off in as quick as 15 minutes, which is about 15 minutes quicker than stores own brands. When you are in immense pain those extra 15 minutes last a lifetime, so it really is worth using the Nurofen.
Taking the caplets is an enjoyable experience compared to some tablets available. The caplets are quite small and oval in shape. They are sugar coated meaning its easy for them to pretty much just slide down your throat without having to heave your head back and forth trying to wiggle it down.
The active ingredient in Nurofen is ibuprofen, it is part of a different family of pain relieving medicines so it can be taken in partnership with paracetamol without any side effects. I usually take paracetamol first and foremost, then a couple of hours later take a couple of these caplets and it sorts me out for a good few hours.
With paracetamol you can take upto 8 tablets in a 24 hour period, whereas with Nurofen, although the every 4 hours dosage information remains the same, you can only take 6 tablets in a 24 hour period. I've never had to take more than 4 in one day so I haven't had to worry of trying to remember how many I've taken and when, but for others I would suggest keeping a note of how many you take just to be on the safe side.
-- Overall --
Although Nurofen is a lot more expensive than normal stores own brand ibuprofens, I believe that it gets to work on relieving the pain faster. Therefore, in desperate times, these Nurofen are better t grab than the cheaper versions. I will continue to buy cheaper brands but definitely keep a box in the medicine cupboard for those desperate times.
Nurofen is another tablet that is always kept in our medicine cabinet. Nurofen do tend to be more expsensive than supermarket branded tablets however we have folund that they are often better on stronger pain. The tablets cost around £3.50 for a pack of 24 although you can get smaller packs of 12 and 16 in supermarkets you have to get the bigger pack from a chemist.
The tablets come packaged in a silver box with the Nurofen across in big red lettering, the logo for nurofen is a yellow circle in a orange circle in a red circle and this stands out really well against the silver background. It is stated on the box that these contain 200mg of ibuprofen and that these tablets are easy to swallow and provide fast effective relief.
It is stated on the box that these tablets can be used for the following,
*cold and flu symptoms
The tablets contain 200mg of Ibuprofen, are gluten and lactiose free and are suitable for vegetarians.
You will find these tablets are housed in plastic strips which are backed with foil, to use the tablets you simply push the tablet on the plastci side and it will pop through the foil at the back, be careful to have your hand ready to catch the tabelt as sometimes they do fly out of the packet. You can take 1 or 2 of these tablets every 4 hours but you mustn't take any more than 6 tablets in 24 hours so it is generally a better idea to use one tablet at a time and keep the pain killing effects going for longer.
The tablets have a silky coating making them easy to swallow which is a big deal for my husband although I am not quite so bothered, the tablets cost more than supermarket versions but I have had really bad back pain for a while now and have been taking these when it gets really bad which they do really help with. I would recommend using supermarket brands when the pain isn't climb the walls bad but these do seem to work better when the pain does get that bad.
I would recommend the tablets for your medicine cabinet but the price means that I would really only recommend taking them for severe pain.
I'm not sure what it is, maybe its the target on the front of their packaging but Nurofen has always been my favourite pain relief of choice now as it really seems to work well for me and gets to the target of my pain fast.
Recently I had quite a bad cold and decided to fight it on all fronts, this included cough medicine, nose inhalers and the good old reliable pain tablets. I decided to purchase a pack of the caplets in the 200mg each strength. I normally prefer the gel caps but these were quite a bit more expensive than the caplets and as I was going to be popping them like sweets I didn't want to spend too much on a packet that I knew wouldn't last for ages. A pack cost me £1.65 in Boots which I didn't think was too bad. The packaging is easy to spot. All the Nurofen packets are grey and have the word Nurofen written in red and then they have a target on them in red, orange and yellow indicating that these caplets will offer you, "targeted pain relief."
These caplets contain Ibuprofen which is, according to an article I read, "a nonsteroidal anti-inflammatory drug (NSAID) used for relief of symptoms of arthritis, fever, as an analgesic (pain reliever), especially where there is an inflammatory component, and dysmenorrhea. Apparently it is known to have an antiplatelet effect, though it is relatively mild and somewhat short-lived when compared with aspirin or other better-known anti platelet drugs."
For me, I've always found that it actually works better than a regular aspirin but maybe it just gets to the main course of the pain quicker and takes it away and by that time you have forgotten about your pain as it has decreased.
The caplets come in a foil sealed pack and are each individually wrapped. In order to access the caplets you just punch out the pack of the foil packet around the caplet that you want. I find an easy way of doing this is to use your finger nail to break through the foil. The caplets have a sugar coated shell to them which I find makes it really easy to take and they don't get stuck in your mouth like the powdery tablets do. They are oblong in shape and easier to swallow than a big round tablet in my opinion.
According to the packet Nurofen Caplets will offer you relief from:
cold & flu symptoms
However, there are some side effects and they recommend not taking if you
have or have ever had stomach ulcer, or perforation or bleeding of the stomach
are allergic to any of the ingredients or to aspirin or to any other non-steroidal anti-inflammatory drugs (NSAIDs)
are taking other NSAIDs pain killers, or aspirin with a daily dose above 75mg
are in the last 3 months of pregnancy
are under 12 years old.
These tablets work for me but I would recommend consulting your doctor if you have any questions before taking them.
~ Tell me all about Nurofen Caplets ! ~
I have used Nurofen Caplets a good number of times over the years to help with headaches, toothache, general aches, pains and sprains. I have found that the caplets are easier to swallow than some other Ibuprofen tablets, but are not all that much easier to take than the standard Nurofen tablets I have used.
Nurofen tablets have a coating on them which make them very easy to swallow, so the capsule shape in this case doesn't really offer me much more than the usual tablet shaped Nurofen does. In my experience the two are very comparable when it comes to being able to swallow them. I would suggest that the idea and look of the capsule shaped product might appeal to those who find the shape and size of the standard Nurofen tablets hard to take. In practice taking either is very much the same as far as I have found.
Each of the 12 caplets contains 200mg of Ibuprofen which is a non steroidal anti inflammatory drug or NSAID. The Ibuprofen in Nurofen works by taking down inflammation and reducing temperature when I am feeling under the weather. I have found they also work well as a painkiller and will begin to ease pain in around 15 to 20 minutes. The effects will generally last for 3 to 4 hours and the dosage can be repeated to allow me to take a maximum of 8 200mg caplets in any 24 hour period, with at least 4 hours between them.
Nurofen Caplets can be helpful for use with headaches, general aches and pains including backache,
period pains and stomach cramps, dental pain and neuralgia, muscular or rheumatic pains, cold and flu
type illnesses including fevers and some migraines. I would say that from experience they will not offer a total solution for when you are suffering from a migraine and in that case some of the other products you can buy that are produced for migraines would be more beneficial.
~ How do you rate them? ~
In terms of price I do find that the Nurofen caplets are at least 4 times the price of cheaper non branded Ibuprofen caplets. I have tried both these branded Nurofen caplets and unbranded Ibuprofen caplets and there has been no difference for me at all in terms of how well they have worked. I do feel that Nurofen Caplets are a very helpful product that works well, but as they are much more expensive to buy than unbranded Ibuprofen they do lose on price. Over all I feel that they deserve a 4 star product rating, as they can be very helpful when taken following the directions that come with the pack.
Anyone who regularly reads my reviews will know that I suffer with backache all the time. Not to mention headaches and migraines and of course being a woman I do suffer with period pain too and without fail!
I usually purchase pain relief tablets of some sort or the other and pop them all over the house and in handbags for emergencies cos alot of the time I'm in pain (though don't get me wrong I don't take medication all the time!).
I spotted this box of 12 caplets in Poundland actually and oddly enough costing a pound so grabbed a box as I thought that was excellent value for money!
Silver oblong box and on that there is a target symbol and I'm told that they are Nurofen Caplets, (Ibuprofen 200g) and that they are easy to swallow caplets, fast effective relief and that they are 'Targeted relief for pain' and there is a photograph of a couple of the caplets on there. Other information listed on the box includes being told a bit about the product and what they are meant to be effective for, dosage advice is given and warnings are listed and contact details for Crookes Healthcare are given (the manufacturer of the product). Inside the box there is a leaflet that pretty much gives the same information as on the box and inside you get one, two or four trays (depending on whether you've bought 6,12 or 24 caplets and mine has two trays of 6 inside it) and it is white plastic and silver foil backed and clearly states all over it what they are and they simply push out with ease.
White and sort of rounded off oblong shape these have no smell to them at all and are easy enough to swallow with a big drink.
They are meant to help with a whole host of ailments which are headaches, backaches, cold & flu symptoms, period and muscular pains, feverishness, dental and rheumatic pain, migraine and neuralgia.
The dosage advice clearly states that these caplets are not suitable for children over under 12 years of age and that anyone else can take them starting off with 2 caplets and then to take 1-2 caplets every 2 hours after that but not to exceed 6 caplets in 24 hours (Do read the warnings on the box and on the leaflet though first to check the warnings).
For me it depends why I am taking them and what sort of pain I have. I find these to be great on period pains and a bit of a must have cos they really do ease stomach cramps. However for headaches, migraines and backache I found them totally useless and totally not worth taking and what was worse is when I've took them I have to suffer till I can take some other sort of medication to help me!
Not the right caplets for me in general but a lifesaver when I have period pain and a slight temperature so will purchase them only to help me tackle that in the future!
Usual price of 6 caplets is about £1.15, 16 caplets cost about £2.05 a box and 24 caplets about £2.99 in all good supermarkets and chemists such as Boots and Superdrug though don't expect them to do too much for you is all I can say lol.
I first saw these capsuels when a friend got them out her bag as she had a tooth ache. As i am one of these people who hates taking tablets I love these. They have loads of uses. they are fast working and very reliable. I have only tried them for my regular headaches and a cold i had but they got to the job really quickly. My friend also used them to burst on her tooth to make it go numb. These are easy to swallow as they slide down your through smothy with no irritation and dont have that horrible taste that tablets do. They come in packs of 12 they may be quite expansive but deffinatly worth the money.
Nurofen rapidly relieves pain, reduces inflammation and lowers temperature / Fast and effective in the relief of head aches, dental pain, period pain, migraine, backache, rheumatic pain, muscular pain, neuralgia, cold and 'flu symptoms and feverishness